MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE 2.5IN; E-Z CLEAN BLADE 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE 2.5IN; E-Z CLEAN BLADE 2.5 INCH
Catalog Number 0012
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during a mastectomy, they were using harmonic focus and megadyne 0012 at the same time.They saw a flash of flame.The patient had large amounts of "greasy fat" because she was morbidly obese and while dissecting the tissue, the team noticed particles 'spraying' more than normal.The surgeon did instruct the resident to use the bovie while she used the harmonic scalpel because she wanted to move the case along and did not know of any issue using these device simultaneously.The team did notice a brief 'flash fire ball' above the patient and the devices.The patient's tissue didn't appear to be affected at all by the brief occurrence because it was above the field and the team thoroughly inspected the tissue.No injury noted.The team removed the equipment from use.New units and devices were obtained for case completion.
 
Additional Manufacturer Narrative
(b)(4).The surgeon and staff stated it was a flash of flame about the size of a fist.They mentioned that they were using the focus and the 0012 simultaneously to progress the procedure faster.The flash was above the patient approx.1-2 feet.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: 1 each 0012 unknown lot number was received for evaluation.No abnormalities were observed during visual inspection.No damage or insulation damage was observed.The lot was not provided; therefore, the manufacturing records could not be reviewed.

Brand Name
E-Z CLEAN BLADE 2.5IN
Common Device Name
E-Z CLEAN BLADE 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8445897
Report Number1721194-2019-00089
Device Sequence Number2887635
Product Code GEI
UDI-Device Identifier10614559100080
UDI-Public10614559100080
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/21/2019
03/13/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/03/2019
04/18/2019
Patient Sequence Number1